Publications of the Research Institute for Mathematical Sciences


Full-Text PDF (372 KB) | Metadata | Table of Contents | PRIMS summary
Volume 52, Issue 4, 2016, pp. 413–433
DOI: 10.4171/PRIMS/186

Published online: 2016-11-28

Perverse Results on Milnor Fibers inside Parameterized Hypersurfaces

Brian Hepler[1] and David B. Massey[2]

(1) Northeastern University, Boston, USA
(2) Northeastern University, Boston, USA

We discuss some results for the cohomology of Milnor fibers inside parameterized hypersurfaces which follow quickly from results in the category of perverse sheaves. In particular, we defi ne a new perverse sheaf called the multiple-point complex of the parameterization, which naturally arises when investigating how the multiple-point set influences the topology of the Milnor fiber. We also discuss applications to stable unfoldings of fi nite maps with isolated instabilities.

Keywords: Milnor fiber, hypersurface, stable unfolding, intersection cohomology, perverse sheaf

Hepler Brian, Massey David: Perverse Results on Milnor Fibers inside Parameterized Hypersurfaces. Publ. Res. Inst. Math. Sci. 52 (2016), 413-433. doi: 10.4171/PRIMS/186